MAUDE Adverse Event Report: STRYKER GMBH TOETAC XPRESS MEDIUM HAMMERTOE IMPLANT; SCREW, FIXATION, BONE

STRYKER GMBH TOETAC XPRESS MEDIUM HAMMERTOE IMPLANT; SCREW, FIXATION, BONE
Model Number HT-00002
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348)
Date of Event 07/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that: "incision and exploration of 2nd phalanx proximal to middle phalangeal joint was explored.Upon joint exploration implant could not initially be located.Flexor digitorum tendon was incised to explore if implant was floating freely within the joint.Implant was not found still.Upon exploring the middle phalanx implant was found protruding, intact, from middle phalanx with proximal portion of implant exposed.Implant was removed from the middle phalanx using the toe tac driver handle.Flexor digitorum tendon was repaired with sutures.Proximal interphalangeal joint was articulated and stabilized with a 0.045" k-wire and incision was closed with sutures.".
 
Event or Problem Description
It was reported that: " incision and exploration of 2nd phalanx proximal to middle phalangeal joint was explored.Upon joint exploration implant could not initially be located.Flexor digitorum tendon was incised to explore if implant was floating freely within the joint.Implant was not found still.Upon exploring the middle phalanx implant was found protruding, intact, from middle phalanx with proximal portion of implant exposed.Implant was removed from the middle phalanx using the toe tac driver handle.Flexor digitorum tendon was repaired with sutures.Proximal interphalangeal joint was articulated and stabilized with a 0.045" k-wire and incision was closed with sutures.".
 
Additional Manufacturer Narrative
Conclusion: the reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.Device disposition is unknown.

Brand Name
TOETAC XPRESS MEDIUM HAMMERTOE IMPLANT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10434260
Report Number0008031020-2020-02185
Device Sequence Number2814174
Product Code HWC
UDI-Device Identifier07613327356359
UDI-Public07613327356359
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K150443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHT-00002
Device Catalogue NumberHT-00002
Device Lot Number01471
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight89